MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occured.The target lesion was located in the iliac vein.A 10.0 x 80, 75 cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, it was noted that the balloon was broken before it reached the bursting pressure.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination identified no tears in the balloon.The device was attached to an encore inflation unit and during an attempt to inflate the balloon a pinhole leak was identified at the proximal edge of the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found multiple kinks at various locations along the shaft.These kinks are consistent with excessive force having been applied to the shaft.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occured.The target lesion was located in the iliac vein.A 10.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, it was noted that the balloon was broken before it reached the bursting pressure.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and patient's status was stable.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8735698
Report Number2134265-2019-06669
Device Sequence Number16616799
Product Code LIT
UDI-Device Identifier08714729826415
UDI-Public08714729826415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0021930241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight71